Alert archive / Montana / Red Flag Warnings in 2007
Red Flag Warning 5, NWS Great Falls, MT
NWS Great Falls, MT issued this red flag warning at Jul 21, 2007, 4:46 AM MDT for 4 counties in Montana. It took effect at Jul 21, 2007, 1:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2007, 4:46 AM MDT (10:46 UTC)
- In effect from
- Jul 21, 2007, 1:00 PM MDT
- Expired
- Jul 21, 2007, 9:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Great Falls, MT
Counties Glacier County, MT, Liberty County, MT, Pondera County, MT, Toole County, MT
The radar
The Great Falls radar (KTFX), 128 km from the middle of the area, began a volume at 10:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 10.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 481 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 2969 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KTFX 211100 AAA RFWTFX RED FLAG WARNING...UPDATED NATIONAL WEATHER SERVICE GREAT FALLS MT 446 AM MDT SAT JUL 21 2007 MTZ112-211900- /O.UPG.KTFX.FW.A.0005.070721T1800Z-070722T0300Z/ /O.NEW.KTFX.FW.W.0005.070721T1900Z-070722T0300Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- 446 AM MDT SAT JUL 21 2007 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR LOW HUMIDITIES AND INCREASING AFTERNOON WINDS... ...FIRE WEATHER WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A BRISK SOUTHWEST FLOW ALOFT WILL RESIDE OVER THE REGION THIS AFTERNOON AND EVENING. AS A RESULT...GUSTY SOUTHWEST WINDS AT 15 TO 25 MPH...WITH GUSTS TO 35 MPH WILL DEVELOP OVER THE AREA THIS AFTERNOON. ADDITIONALLY...RELATIVE HUMIDITIES WILL RANGE FROM 10 TO 20 PERCENT...CREATING CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON THROUGH THIS EVENING. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$
3 follow-up statements
000 WWUS85 KTFX 211109 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 509 AM MDT SAT JUL 21 2007 MTZ112-211900- /O.CON.KTFX.FW.W.0005.070721T1900Z-070722T0300Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- 509 AM MDT SAT JUL 21 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR LOW HUMIDITIES AND INCREASING AFTERNOON WINDS... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. A BRISK SOUTHWEST FLOW ALOFT WILL RESIDE OVER THE REGION THIS AFTERNOON AND EVENING. AS A RESULT...GUSTY SOUTHWEST WINDS AT 15 TO 25 MPH...WITH GUSTS TO 35 MPH WILL DEVELOP OVER THE AREA THIS AFTERNOON. ADDITIONALLY...RELATIVE HUMIDITIES WILL RANGE FROM 10 TO 20 PERCENT...CREATING CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON THROUGH THIS EVENING. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$
000 WWUS85 KTFX 211546 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 946 AM MDT SAT JUL 21 2007 MTZ112-220300- /O.CON.KTFX.FW.W.0005.070721T1900Z-070722T0300Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- 946 AM MDT SAT JUL 21 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. A BRISK SOUTHWEST FLOW ALOFT WILL RESIDE OVER THE REGION THIS AFTERNOON AND EVENING. AS A RESULT...GUSTY SOUTHWEST WINDS AT 15 TO 25 MPH...WITH GUSTS TO 35 MPH WILL DEVELOP OVER THE AREA THIS AFTERNOON. ADDITIONALLY...RELATIVE HUMIDITIES WILL RANGE FROM 10 TO 20 PERCENT...CREATING CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON THROUGH THIS EVENING. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$
000 WWUS85 KTFX 220257 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 857 PM MDT SAT JUL 21 2007 MTZ112-220400- /O.EXP.KTFX.FW.W.0005.000000T0000Z-070722T0300Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- 857 PM MDT SAT JUL 21 2007 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. RELATIVE HUMIDITIES HAVE CLIMBED INTO THE LOWER 20S THIS EVENING. WIND SPEEDS HAVE DIMINISHED TO AROUND 10 MPH IN THE LOWER ELEVATIONS AND WILL CONTINUE TO DECREASE THROUGH THE REST OF THE EVENING...ENDING THE PERIOD OF CRITICAL FIRE WEATHER CONDITIONS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Jul 21, 3:48 AM MDT, 58 minutes earlier.
Area forecast discussion, Jul 21, 3:48 AM MDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 348 AM MDT SAT JUL 21 2007 .DISCUSSION... SATURDAY THROUGH MONDAY...SURFACE LOW PRESSURE SYSTEM OVER ERN MONTANA THIS MORNING TO CONTINUE NEWD THIS MORNING. BULK OF THUNDERSTORMS...WHICH OCCURRED OVER NE PORTIONS OF THE CWA...NOW MAINLY ACROSS THE CANADIAN BORDER...EXCEPT FOR A FEW STRAGGLERS OVER TOOLE AND LIBERTY COUNTIES. EXPECT THESE TO BE OUT OF THE FORECAST AREA BY SUNRISE AS SYSTEM CONTINUES TO SHIFT NE. FORECAST PROBLEMS FOR THE SHORT TERM...WILL WEAK SHORTWAVES LIFTING NEWD IN UPPER SW FLOW BRING MORE SCATTERED TSTRMS TO THE AREA LATER THIS AFTERNOON AND EVENING...AND POSSIBLY AGAIN MONDAY...AND WILL LOW RELATIVE HUMIDITIES...STEEP LAPSE RATES...AND INCREASING WINDS WARRANT RED FLAG WARNINGS LATER TODAY. FOR RED FLAG DISCUSSION...SEE FIRE WEATHER SECTION OF AFD. WATER VAPOR IMAGERY SHOWING SHORT WAVE NOW COMING ASHORE ALONG THE CALIFORNIA AND OREGON COAST. THIS FEATURE PROGGED TO CROSS THE AREA EARLY TONIGHT. THINK THIS FEATURE AND MARGINALLY UNSTABLE AMS MAY LEAD TO FEW TO SCATTERED TSTRMS LATER THIS AFTERNOON AND TONIGHT...AND NAM IS SHOWING THIS IN THE QPF FIELD. GFS SHOWING LESS CAPE AND NO QPF...BUT SUPERIOR PERFORMANCE OF NAM WITH RESPECT TO LAST NIGHTS CONVECTION ALSO LENDS SUPPORT TO THAT MODEL. WILL THEREFORE INCLUDE ABOUT A 20 POP FOR ISOLD CONVECTION FROM ABOUT 21Z TO 06Z FOR SRN AND ERN ZONES. FOR MONDAY...AGAIN CANT RULE OUT ISOLD STORMS AFTERNOON AND EVENING GIVEN MOIST SW FLOW ALFT...ALTHOUGH CANT PINPOINT ANY TRIGGERS AT THIS POINT. HAVE TWEAKED POPS AND WX TO REFLECT DIURNAL CYCLE MORE FOR THE SUN NIGHT AND MON PERIOD GIVEN LACK OF DYNAMICS. CONCERNING TEMPS...GUIDANCE A LITTLE COOLER THAT GOING FORECAST FOR TODAY...AND HAS BEEN PERFORMED FAIRLY WELL FOR YDAS HIGH TEMPS...SO HAVE NUDGED DOWN FORECAST MAXES FOR TODAY. THINK RECORDS STILL A POSSIBILTY MORE FOR SUNDAY AND POSSIBLY MONDAY DEPENDING ON HOW MUCH CLOUD COVER WE HAVE. REILLY MONDAY NIGHT THROUGH WEDNESDAY NIGHT...A SOUTHWESTERLY FLOW ALOFT WILL PREVAIL OVER THE REGION DURING THIS PERIOD. THE END RESULT...ISOLATED THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND EVENING HOURS...AND A CONTINUATION OF THE VERY WARM/HOT AFTERNOON TEMPERATURES. DAY TIME HIGHS WILL CONTINUE TO AVERAGE BETWEEN 10 AND 15 DEGREES ABOVE NORMAL ACROSS THE REGION FOR TUESDAY AND WEDNESDAY. BRUSDA THURSDAY THROUGH SATURDAY...MODELS CONTINUE WITH THE UPPER LEVEL RIDGE OVER MUCH OF THE WESTERN AND CENTRAL U.S. HOWEVER...THE AMPLITUDE FLATTENS AS A THE FLOW ALOFT BECOMES MORE WESTERLY ACROSS SOUTHERN CANADA. THUS...WILL GO WITH COOLER TEMPERATURES...BUT STILL A GOOD 8 TO 12 DEGREES ABOVE SEASONAL AVERAGE WITH ONLY ISOLATED THUNDERSTORMS...MAINLY DURING THE AFTERNOON THROUGH EARLY NIGHTTIME HOURS. WILLIAMSON DC && .FIRE WEATHER... THIS AFTERNOON...AS LOW PRESSURE PULLS AWAY...AND PRESSURE GRADIENT INCREASES WITH HIGH TO THE WEST...SOME INCREASE IN WIND SPEEDS IS INDICATED BY THE MODELS OVER NW ZONES...TOWARD THE NORTHERN ROCKY MOUNTAIN...AND ALSO OVER SW ZONES...COVERING THE BEAVERHEAD AND GALLATIN FORESTS. ALSO...RELATIVE HUMIDITIES ARE LOW...DROPPING TOWARD 10 PERCENT OVER THE GALLATIN AND BEAVERHEAD...AND IN THE 15 TO 20 OVER THE NW ZONES. THE WINDS...LOW RELATIVE HUMIDITIES...WARRANT RED FLAG WARNINGS FOR ZONES 110...111...112...AND 123 ZONES. ANOTHER ISSUE FOR THE SOUTHERN AREAS...HAINES INDICES APPEAR TO BE IN THE 5 TO 6 RANGE...WITH POTENTIAL FOR ENHANCED PLUMES WITH ANY FIRES DOWN THERE. FINALLY...WEAK SHORT WAVE MAY SPREAD ISOLD TSTRM ACTIVITY OVER AT LEAST SOUTHERN ZONES...LATE THIS AFTERNOON AND EVENING...WITH POTENTIAL FOR MORE FIRE STARTS. REILLY && .PRELIMINARY POINT TEMPS/POPS... GTF 95 61 98 64 / 10 10 0 10 CTB 90 58 94 60 / 0 10 0 10 HLN 96 61 99 62 / 10 20 0 20 BZN 99 58 101 61 / 10 20 0 20 WEY 87 50 89 52 / 10 10 10 20 DLN 92 55 93 58 / 10 10 10 20 HVR 95 60 100 63 / 0 10 10 10 LWT 91 59 96 61 / 0 20 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR MTZ112-114-115. RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT FOR MTZ117. && SHORT TERM...REILLY LONG TERM...BRUSDA/DC WILLIAMSON AVIATION...BRUSDA/DC WILLIAMSON WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jul 20, 2:57 PM MDT, 13 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GREAT FALLS MT 257 PM MDT FRI JUL 20 2007 MTZ008-014-015-052-053-055-211200- BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-JEFFERSON- BROADWATER-GALLATIN- 257 PM MDT FRI JUL 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A RED FLAG WARNING REMAINS IN EFFECT FOR MUCH OF SOUTHWEST MONTANA THROUGH EARLY THIS EVENING. HOT TEMPERATURES...COMBINED WITH LOW HUMIDITIES AND INCREASING WINDS WILL ALLOW FOR CRITICAL FIRE WEATHER CONDITIONS TO EXIST. ADDITIONALLY...ISOLATED THUNDERSTORMS MAY ALSO DEVELOP DURING THIS TIME. SOME OF THE STRONGER THUNDERSTORMS WILL PRODUCE GUSTY ERRATIC WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ009-010-044>046-211200- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE-LIBERTY- EASTERN PONDERA- 257 PM MDT FRI JUL 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE OVER NORTH CENTRAL AND CENTRAL MONTANA THROUGH THIS EVENING. AN ISOLATED STRONG THUNDERSTORM IS POSSIBLE...WITH THE MAIN THREAT BEING A DAMAGING WIND GUST...BUT A WIDESPREAD SEVERE WEATHER EVENT IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY BREEZY WESTERLY WINDS WILL DEVELOP ON SATURDAY ALONG THE NORTHERN ROCKY MOUNTAIN FRONT AND ACROSS THE ADJACENT PLAINS. HOT AND DRY CONDITIONS WILL ALSO CONTINUE ACROSS THIS AREA...WITH RELATIVE HUMIDITIES IN SOME AREAS FALLING TO NEAR OR BELOW 20 PERCENT. BECAUSE OF THIS EXPECTED COMBINATION OF DRY AND BREEZY CONDITIONS...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THIS AREA FOR SATURDAY AFTERNOON INTO EARLY SATURDAY EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ011>013-047>051-054-211200- HILL-CASCADE-CHOUTEAU-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN-FERGUS-MEAGHER- 257 PM MDT FRI JUL 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE OVER NORTH CENTRAL AND CENTRAL MONTANA THROUGH THIS EVENING. AN ISOLATED STRONG THUNDERSTORM IS POSSIBLE...WITH THE MAIN THREAT BEING A DAMAGING WIND GUST...BUT A WIDESPREAD SEVERE WEATHER EVENT IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. COULSTON/BRUSDA
In the hours before
Local storm report, Jul 20, 11:20 PM MDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1120 PM MDT FRI JUL 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 PM HAIL HAVRE 48.54N 109.68W
07/20/2007 E1.25 INCH HILL MT LAW ENFORCEMENT
HALF DOLLAR SIZE HAIL FALLING AT THE SHERIFFS OFFICE IN
HAVRE.
&&
BRUSDALocal storm report, Jul 20, 11:29 PM MDT, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1129 PM MDT FRI JUL 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM TSTM WND GST 4 W HAVRE 48.54N 109.77W
07/20/2007 M46 MPH HILL MT ASOS
46 MPH PEAK WIND GUST AT THE HAVRE AIRPORT.
&&
BRUSDAThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 7:33 PM MDT | Severe Thunderstorm Warning | TFX | Chouteau | 42 min |
| Jul 20, 8:13 PM MDT | Severe Thunderstorm Warning | TFX | Chouteau | 47 min |
| Jul 20, 8:44 PM MDT | Severe Thunderstorm Warning | TFX | Blaine | 46 min |
| Jul 20, 9:00 PM MDT | Severe Thunderstorm Warning | TFX | Chouteau | 45 min |
| Jul 20, 9:26 PM MDT | Severe Thunderstorm Warning | TFX | Blaine | 49 min |
| Jul 20, 10:20 PM MDT | Severe Thunderstorm Warning | TFX | Hill | 40 min |
| Jul 20, 11:19 PM MDT | Severe Thunderstorm Warning | TFX | Hill | 41 min |
| Jul 21, 4:07 AM MDT | Red Flag Warning | TFX | Blaine, Broadwater, Cascade, Chouteau, Fergus, Gallatin and 12 more | 21 days |
Nearby
Red Flag Warnings in Montana, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.